Alert archive / Georgia / Special Weather Statements in 2015

Special Weather Statement, NWS Atlanta, GA

June 20, 2015Newton County, Georgia

NWS Atlanta, GA issued this special weather statement at Jun 20, 2015, 3:13 PM EDT for Newton County, Georgia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2015, 3:13 PM EDT (19:13 UTC)
Expired
Jun 20, 2015, 3:45 PM EDT
In force
32 min
Issued by
NWS Atlanta, GA

County Newton County, GA

The radar

The Atlanta radar (KFFC), 74 km from the middle of the area, began a volume at 19:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 987 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2015-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 42 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
987 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
705 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
42 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

009 
WWUS82 KFFC 201913
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SAT JUN 20 2015
 
GAZ048-049-059-201945-
MORGAN GA-NEWTON GA-JASPER GA-
313 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MORGAN...NEWTON AND JASPER COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORTERDALE...OR NEAR COVINGTON...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MORGAN...NEWTON AND JASPER COUNTIES THROUGH 345 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COVINGTON...PORTERDALE...RUTLEDGE...NEWBORN...MANSFIELD...SHADY
DALE...STEWART...EUDORA...ROCKY PLAINS...FARRAR...STARRSVILLE...BRICK
STORE AND NORTH ALCOVY.

LAT...LON 3338 8355 3340 8390 3341 8390 3342 8391
      3345 8393 3345 8392 3346 8393 3359 8394
      3361 8369 3361 8367 3362 8351
TIME...MOT...LOC 1912Z 267DEG 28KT 3351 8384 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 2:39 PM EDT, 34 minutes earlier.

Area forecast discussion, Jun 20, 2:39 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
239 PM EDT SAT JUN 20 2015

.SHORT TERM /TONIGHT THROUGH SUNDAY NIGHT/...
MODELS IN CLOSE AGREEMENT MOVING THE REMNANTS OF BILL AWAY FROM THE
CWA AND THE H5 RIDGE SLOWLY BUILDING OVER THE SOUTHEAST. THIS WILL
BRING IN DRIER AIR ALOFT FOR SUNDAY WITH POPS CONFINED TO THE
EXTREME NORTH AND THE EXTREME CENTRAL PARTS OF THE STATE...MAINLY
DURING THE AFTERNOON. WITH THE RIDGE BUILDING...EXPECT SLIGHTLY
WARMER TEMPERATURES SUNDAY THAN TODAY.

17

.LONG TERM /MONDAY THROUGH SATURDAY/...
EXTENDED MODELS CONTINUE TO ADVERTISE OPPRESSIVE RIDGE BUILDING
INTO THE REGION THROUGH MID WEEK...WITH LIMITED POPS AND HOT
TEMPERATURES. A TRANSITION IN OVERALL PATTERN IS EXPECTED LATE
WEEK AS HIGH PRESSURE RIDGE RETREATS OVER THE ATLANTIC AND
LONGWAVE TROUGH SETS UP OVER THE EASTERN CONUS. THIS SHIFT SHOULD
ALLOW TEMPERATURES TO RETURN CLOSER TO NORMAL WITH BETTER CHANCES
OF RAIN RETURNING. HAVE ONLY MADE MINOR ADJUSTMENTS TO THE
FORECAST. PREVIOUS DISCUSSION IS INCLUDED BELOW.

31

/ISSUED 430 AM EDT SAT JUN 20 2015/
GENERAL BLEND OF GUIDANCE LOOKS REASONABLE FOR THE LONG TERM AS
BROAD UPPER RIDGING PROGGED TO BUILD IN FROM THE WEST AND ALLOW
FOR ANOTHER WAVE OF OPPRESSIVE HEAT THRU THE MAJORITY OF THE WORK
WEEK WITH TUE AND WED BEING THE HOTTEST DAYS AS TEMPS LOOK TO
CLIMB TO THE UPPER 90S ACROSS MUCH OF THE AREA...NEARLY 10 DEG
ABOVE CLIMO NORMS. NEEDLESS TO SAY WILL BE AGAIN LOOKING AT HEAT
ADVISORY CONCERNS FROM MON-THU FOR MAINLY CENTRAL GA WITH
RESULTANT HEAT INDICES NEAR OR EXCEEDING 105. AS FAR AS
POPS...WILL LIMIT TO SLIGHT CHANCES IN THE FAR NE AND SOUTHERN
TIER ON MON/TUE FOR DIURNALLY DRIVEN POTENTIAL OF SHOWERS/STORMS...
THOUGH FCST THERMAL PROFILES CONTINUE TO INDICATE THE GRADUAL
WEAKENING OF A 700 MB CAP BY WED/THU MAKING CAPE MORE EASILY
ATTAINED. HAVE THEREFORE TRENDED POPS TO SLIGHTLY GREATER CHANCE
WED AFTERNOON AND IN THE 30-40 PERCENT RANGE FOR THU/FRI AS RIDGE
BREAKS DOWN.

A MORE ACTIVE PATTERN IS STARTING TO SET UP FOR THE END OF THE
WEEK INTO NEXT WEEKEND AS MODELS ARE IN FAIRLY GOOD CONSENSUS
WITH A TRANSITION TO NW FLOW AND SIGNS OF THE UPPER TROUGH TAKING
RESIDENCE ACROSS THE EASTERN CONUS. WHILE THIS SHOULD BRING A
REPRIEVE TO THE RECENT HEAT SPELLS...IT WILL LIKELY MAKE FOR
ACTIVE PERIODS OF STORM POTENTIAL FROM DISTURBANCES TRAVERSING THE
UPPER FLOW.

BAKER

&&

.CLIMATE...

RECORDS FOR 06-22 MONDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     102 2006     63 1947     76 1981     58 1972
                1925                                1947
   KATL      98 1964     64 1947     77 1925     56 1947
   KMCN     101 1925     70 1947     78 1915     58 1966
                                                    1947
   KCSG     100 2006     77 1963     77 1981     60 1992
                1988

RECORDS FOR 06-23 TUESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     101 1988     71 1963     77 1944     53 1947
                1944
                1931
   KATL      99 1944     70 1963     77 1944     54 1972
                1930
   KMCN     101 1988     78 1947     75 1954     56 1966
                1981        1936        1951
                1944                    1950
   KCSG     100 1998     81 1983     79 2009     57 1972
                1981        1963
                1951

RECORDS FOR 06-24 WEDNESDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1930     74 1991     78 1944     53 1947
   KATL      99 1988     74 1991     78 1930     54 1972
                1930
   KMCN     101 1988     77 1991     77 1932     53 1947
                1930        1963
   KCSG     100 1988     80 1963     78 2010     57 1972
                1981
                1951

RECORDS FOR 06-25 THURSDAY

               MAX TEMPERATURE         MIN TEMPERATURE
  STATION      HIGH        LOW         HIGH        LOW
  -------  ----------  ----------  ----------  ----------
   KAHN     105 1914     72 1979     76 1931     58 1922
   KATL     100 1914     70 1991     76 2010     59 1889
                                        1952
                                        1914
   KMCN     103 1914     74 1928     77 1930     59 1990
                                        1914
   KCSG     101 1988     76 1963     76 2010     61 1974
                                        1996

AVIATION...
18Z UPDATE...
CU FIELD HAS DEVELOPED WITH SCATTERED SHOWERS/TSTORMS MAINLY
ACROSS NORTH GA HOWEVER EXPECT DEVELOPMENT ACROSS CENTRAL GEORGIA
THROUGH THE AFTERNOON. CIGS SHOULD STAY VFR THROUGH THE FORECAST.
CU WILL DISSIPATE THIS EVENING AS WELL AS THE PRECIPITATION. THERE
COULD BE A FEW015 MONDAY MORNING BUT AT THIS TIME DO NOT EXPECT
CIGS. EXPECT ANOTHER CU FIELD SUNDAY BUT NOT AS EXTENSIVE AS TODAY
DUE TO DRIER AIR ALOFT. WINDS WILL REMAIN WESTERLY THROUGH THE
FORECAST.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF PRECIP THIS AFTERNOON
HIGH ON ALL REMAINING ELEMENTS.

17

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          73  96  74  97 /  40  10  10  10
ATLANTA         76  93  76  94 /  40  10  10  10
BLAIRSVILLE     68  91  69  89 /  40  20  10  20
CARTERSVILLE    72  93  73  94 /  40  10  10  10
COLUMBUS        75  95  76  95 /  40  10  10  10
GAINESVILLE     73  93  74  93 /  40  10  10  10
MACON           73  96  74  98 /  30  10  10  20
ROME            72  94  73  95 /  30  10  10  10
PEACHTREE CITY  72  93  73  94 /  40  10  10  10
VIDALIA         76  96  76  97 /  20  20  10  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...17
LONG TERM....31
AVIATION...17
Hazardous weather outlook, Jun 20, 2:50 PM EDT, 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 PM EDT SAT JUN 20 2015

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
250 PM EDT SAT JUN 20 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND EVENING.

WEATHER HAZARDS EXPECTED...
STRONG WINDS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAIN ARE
EXPECTED.

DISCUSSION...
SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS NORTH AND CENTRAL
GEORGIA TODAY...WITH THE GREATER CHANCES IN THE NORTH THROUGH LATE
AFTERNOON AND TRANSITIONING INTO CENTRAL GEORGIA FOR THE
AFTERNOON AND EVENING. SOME STORMS COULD BE STRONG TO SEVERE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

ABOVE NORMAL TEMPERATURES WILL CONTINUE INTO THE WORK WEEK WITH
THE WARMEST PERIOD BEING MONDAY THROUGH WEDNESDAY AS ANOTHER
UPPER RIDGE BUILDS INTO THE REGION. RESULTANT HEAT INDICES IN THIS
PERIOD MAY REACH OR EXCEED 105 ONCE AGAIN IN PORTIONS OF CENTRAL
GEORGIA.

DAILY ISOLATED THUNDERSTORMS ARE POSSIBLE SUNDAY THRU WEDNESDAY
MAINLY IN THE FAR NORTH AND SOUTH CENTRAL PORTIONS OF THE AREA.
CHANCES INCREASE FOR THURSDAY INTO FRIDAY AS THE UPPER RIDGE
BEGINS TO BREAK DOWN AND ALLOWS FOR OTHER DISTURBANCES TO APPROACH
THE AREA BY THE END OF THE WEEK. GUSTY WINDS...HEAVY RAIN...AND
FREQUENT LIGHTNING WILL BE THE MAIN THREATS WITH ANY DEVELOPMENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jun 20, 2:31 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
231 PM EDT SAT JUN 20 2015

GAZ031-032-201900-
COBB GA-PAULDING GA-
231 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN COBB AND PAULDING
COUNTIES UNTIL 300 PM EDT...

AT 231 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER DALLAS...MOVING EAST AT 25 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT
MOVES ACROSS COBB AND PAULDING COUNTIES THROUGH 300 PM EDT.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
MARIETTA...DALLAS...SMYRNA...KENNESAW...POWDER SPRINGS...AUSTELL...
HIRAM...FAIR OAKS...LITHIA SPRINGS...WHITE WATER PARK...DUE WEST...
VININGS...JIM R MILLER PARK...BROWNSVILLE...NEW HOPE...SANDY
PLAINS...NEW GEORGIA...LOST MOUNTAIN PARK...DOBBINS AIR RESERVE BASE
AND MABLETON.

LAT...LON 3403 8443 3393 8442 3391 8445 3385 8446
      3383 8446 3383 8447 3377 8454 3377 8460
      3380 8462 3381 8472 3379 8473 3378 8478
      3379 8493 3397 8495
TIME...MOT...LOC 1831Z 267DEG 21KT 3388 8486
Special weather statement, Jun 20, 2:42 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
242 PM EDT SAT JUN 20 2015

GAZ054>057-201915-
HENRY GA-SPALDING GA-CLAYTON GA-FAYETTE GA-
242 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN HENRY...
SPALDING...CLAYTON AND FAYETTE COUNTIES UNTIL 315 PM EDT...

AT 241 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR BROOKS...OR 8 MILES SOUTH OF FAYETTEVILLE...
MOVING EAST AT 25 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THESE STORMS MOVE ACROSS HENRY...
SPALDING...CLAYTON AND FAYETTE COUNTIES THROUGH 315 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
GRIFFIN...MCDONOUGH...FAYETTEVILLE...PEACHTREE CITY...HAMPTON...
LOVEJOY...LOCUST GROVE...SENOIA...BROOKS...WOOLSEY...SUNNY SIDE...
EAST GRIFFIN...DIGBEY...HIGHLAND MILLS...ATLANTA MOTOR SPEEDWAY...JW
SMITH RESERVOIR...VAUGHN...WALKER MILL...STARRS MILL AND LAKE HORTON.

LAT...LON 3348 8407 3331 8406 3332 8407 3330 8407
      3330 8410 3329 8409 3325 8412 3321 8413
      3324 8450 3326 8450 3328 8451 3332 8452
      3335 8458 3342 8458
TIME...MOT...LOC 1841Z 266DEG 21KT 3333 8449
Special weather statement, Jun 20, 2:48 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
248 PM EDT SAT JUN 20 2015

GAZ083-084-096-201915-
TWIGGS GA-BLECKLEY GA-WILKINSON GA-
248 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN TWIGGS...
BLECKLEY AND WILKINSON COUNTIES UNTIL 315 PM EDT...

AT 248 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JEFFERSONVILLE...MOVING EAST AT 25 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS TWIGGS...BLECKLEY AND WILKINSON COUNTIES...
INCLUDING AREAS AROUND
JEFFERSONVILLE...DANVILLE...ALLENTOWN...MARION...DISTRICT PATH...
TARVERSVILLE...RIPLEY...CARY AND BULLARD.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3253 8349 3271 8351 3278 8323 3248 8323
TIME...MOT...LOC 1848Z 265DEG 21KT 3263 8341
Special weather statement, Jun 20, 3:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
301 PM EDT SAT JUN 20 2015

GAZ036-037-047-049-201930-
MORGAN GA-OCONEE GA-CLARKE GA-WALTON GA-
301 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN MORGAN...
OCONEE...CLARKE AND WALTON COUNTIES UNTIL 330 PM EDT...

AT 301 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR GOOD HOPE...OR NEAR MONROE...MOVING EAST AT
35 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS MORGAN...OCONEE...CLARKE AND WALTON
COUNTIES...INCLUDING AREAS AROUND
MONROE...WATKINSVILLE...SOCIAL CIRCLE...BOGART...NORTH HIGH SHOALS...
BOSTWICK...BETWEEN...GOOD HOPE...BISHOP...JERSEY...ATHENS-CLARKE
COUNTY (BALANCE)...WHITEHALL...NICHOLASVILLE...GRATIS...BEECHWOOD
HILLS...FARMINGTON...CAMPTON...EBENEZER...STATE BOTANICAL GARDEN OF
GA AND PANNELL.

RESIDENTS IN THIS AREA SHOULD STAY INDOORS.  ELECTRICAL APPLIANCES
AND TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

LAT...LON 3371 8337 3370 8340 3367 8339 3367 8380
      3370 8384 3390 8377 3389 8376 3390 8374
      3390 8373 3392 8368 3391 8365 3394 8360
      3396 8334
TIME...MOT...LOC 1901Z 268DEG 29KT 3383 8364
Special weather statement, Jun 20, 3:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
311 PM EDT SAT JUN 20 2015

GAZ033-034-045-201945-
DE KALB GA-GWINNETT GA-NORTH FULTON GA-
311 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DE KALB...GWINNETT AND NORTH FULTON COUNTIES UNTIL 345 PM EDT...

AT 310 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SANDY SPRINGS...OR 8 MILES EAST OF
MARIETTA...MOVING EAST AT 25 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS DE KALB...GWINNETT AND NORTH FULTON COUNTIES THROUGH 345
PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
ATLANTA...LAWRENCEVILLE...SANDY SPRINGS...ROSWELL...DUNWOODY...
DULUTH...SNELLVILLE...SUWANEE...LILBURN...LOGANVILLE...CHAMBLEE...
NORCROSS...DORAVILLE...CLARKSTON...STONE MOUNTAIN...DACULA...
GRAYSON...BERKELEY LAKE...NORTH ATLANTA AND TUCKER.

LAT...LON 3383 8446 3385 8446 3391 8445 3398 8438
      3401 8440 3406 8386 3400 8387 3400 8386
      3388 8385 3380 8397 3382 8448
TIME...MOT...LOC 1910Z 268DEG 22KT 3392 8441
Special weather statement, Jun 20, 3:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
313 PM EDT SAT JUN 20 2015

GAZ048-049-059-201945-
MORGAN GA-NEWTON GA-JASPER GA-
313 PM EDT SAT JUN 20 2015

...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN MORGAN...NEWTON AND JASPER COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR PORTERDALE...OR NEAR COVINGTON...MOVING EAST
AT 30 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED SIZED HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY
MOVE ACROSS MORGAN...NEWTON AND JASPER COUNTIES THROUGH 345 PM EDT.

SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
COVINGTON...PORTERDALE...RUTLEDGE...NEWBORN...MANSFIELD...SHADY
DALE...STEWART...EUDORA...ROCKY PLAINS...FARRAR...STARRSVILLE...BRICK
STORE AND NORTH ALCOVY.

LAT...LON 3338 8355 3340 8390 3341 8390 3342 8391
      3345 8393 3345 8392 3346 8393 3359 8394
      3361 8369 3361 8367 3362 8351
TIME...MOT...LOC 1912Z 267DEG 28KT 3351 8384

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 20, 5:33 AM EDTSpecial Weather StatementFFCDade27 min
Jun 20, 1:49 PM EDTSpecial Weather StatementFFCClayton, DeKalb26 min
Jun 20, 1:57 PM EDTSpecial Weather StatementFFCFayette33 min
Jun 20, 2:19 PM EDTSpecial Weather StatementFFCNewton, Rockdale26 min
Jun 20, 2:31 PM EDTSpecial Weather StatementFFCCobb, Paulding29 min
Jun 20, 2:42 PM EDTSpecial Weather StatementFFCFayette, Henry, Spalding33 min
Jun 20, 2:48 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jun 20, 2:54 PM EDTSevere Thunderstorm WarningFFCCobb38 min
Jun 20, 3:01 PM EDTSpecial Weather StatementFFCClarke, Oconee, Walton29 min
Jun 20, 3:11 PM EDTSpecial Weather StatementFFCGwinnett34 min
Jun 20, 3:37 PM EDTSpecial Weather StatementFFCClarke, Oglethorpe, Wilkes23 min
Jun 20, 3:46 PM EDTSpecial Weather StatementFFCGwinnett29 min
Jun 20, 3:59 PM EDTSevere Thunderstorm WarningFFCDeKalb, Gwinnett, Rockdale, Walton29 min
Jun 20, 4:01 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes29 min
Jun 20, 4:24 PM EDTSpecial Weather StatementFFCClayton36 min
Jun 20, 4:57 PM EDTSpecial Weather StatementFFCClayton, Fayette33 min
Jun 20, 4:58 PM EDTSpecial Weather StatementFFCRockdale32 min
Jun 20, 5:42 PM EDTSpecial Weather StatementFFCCoweta, Fayette33 min
Jun 20, 6:28 PM EDTSpecial Weather StatementFFCMeriwether, Troup32 min

Nearby

Special Weather Statements in Georgia, 2015Every special weather statement in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.